MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 6 STERILE; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL INSPIRE 6 STERILE; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 050713
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sorin group italia manufactures the inspire 6 hollow fiber oxygenator.The incident occurred in india.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Clarifications on when the issue occurred and duration of the change-out have been requested.
 
Event or Problem Description
Sorin group italia has received a report of a leakage from the temperature probe of any inspire 6 oxygenator.Medical team elected to change-out the oxygenator to complete the case.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Through follow up with the customer, livanova learned the issue was detected when priming the circuit, hence prior to any patient / user involvement.Review of complaints database revealed no further case notified for batch concerned from the market.No visual evidence showing the defect was provided; however, based on available information and considering the review of similar events, it is reasonable to conclude that an internal leakage pathway through temperature sensor connection occurred at customer facility.Non-conformity activity was opened to address leakage events from the inner core of inspire temperature probe connector housing.Investigation identified as root cause the presence of voids in probe holder body due to incomplete mold filling of a specific cavity.No information about the specific probe cavity involved in this case could be retrieved.To prevent reoccurrence, a mold balancing of all the cavities has been performed.Verification of manufacturing records showed that complained unit was manufactured after action implementation.Since the issue was detected during priming, the case has been reassessed as not reportable.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
INSPIRE 6 STERILE
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key16323464
Report Number9680841-2023-00003
Device Sequence Number15411113
Product Code DTZ
UDI-Device Identifier08033178112352
UDI-Public(01)08033178112352(17)251017(10)2210180001(240)050713
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K130209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2025
Device Model Number050713
Device Lot Number2210180001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown